Alert archive / Florida / Gale Warnings in 2023

Gale Warning 7, NWS Melbourne, FL

May 26, 2023

NWS Melbourne, FL issued this gale warning at May 26, 2023, 3:58 AM EDT. It took effect at May 26, 2023, 2:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2023, 3:58 AM EDT (07:58 UTC)
In effect from
May 26, 2023, 2:00 PM EDT
Expired
May 27, 2023, 4:00 AM EDT
In force
14 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

499 
WHUS72 KMLB 260758
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
358 AM EDT Fri May 26 2023

AMZ550-570-270800-
/O.NEW.KMLB.GL.W.0007.230526T1800Z-230527T0800Z/
/O.EXT.KMLB.SC.Y.0030.230527T0800Z-230527T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
358 AM EDT Fri May 26 2023

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT
SATURDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM EDT
SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 45 kt and seas 9 to 14 ft expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  35 kt and seas 8 to 13 ft expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm 
  and Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 4 AM 
  EDT Saturday. For the Small Craft Advisory, from 4 AM to 4 PM 
  EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ552-572-270800-
/O.EXB.KMLB.SC.Y.0030.230526T2000Z-230527T2000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
358 AM EDT Fri May 26 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EDT SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  9 to 14 ft expected.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...From 4 PM this afternoon to 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ555-575-270800-
/O.EXB.KMLB.SC.Y.0030.230527T0200Z-230527T2000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
358 AM EDT Fri May 26 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EDT SATURDAY...

* WHAT...Seas 7 to 10 ft expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm and Sebastian 
  Inlet to Jupiter Inlet 20-60 nm.

* WHEN...From 10 PM this evening to 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
927 
WHUS72 KMLB 261906
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
306 PM EDT Fri May 26 2023

AMZ550-570-270800-
/O.CON.KMLB.GL.W.0007.000000T0000Z-230527T0800Z/
/O.CON.KMLB.SC.Y.0030.230527T0800Z-230527T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
306 PM EDT Fri May 26 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT
SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 45 kt and seas 9 to 14 ft expected. For the Small Craft
  Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt 
  and seas 9 to 14 ft expected, peaking as high as 16 ft.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-60 nm.

* WHEN...For the Gale Warning, until 4 AM EDT Saturday. For the 
  Small Craft Advisory, from 4 AM to 4 PM EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ552-572-270800-
/O.CON.KMLB.SC.Y.0030.230526T2000Z-230527T2000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
306 PM EDT Fri May 26 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 9
  to 14 ft expected, peaking as high as 16 ft.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-60 nm.

* WHEN...Until 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ555-575-270800-
/O.CON.KMLB.SC.Y.0030.230527T0200Z-230527T2000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
306 PM EDT Fri May 26 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM EDT SATURDAY...

* WHAT...North winds 15 to 20 kt and seas 8 to 13 ft expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm and Sebastian.

* WHEN...From 10 PM this evening to 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
998 
WHUS72 KMLB 270221
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1021 PM EDT Fri May 26 2023

AMZ550-570-270800-
/O.CON.KMLB.GL.W.0007.000000T0000Z-230527T0800Z/
/O.CON.KMLB.SC.Y.0030.230527T0800Z-230527T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
1021 PM EDT Fri May 26 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT
SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 45 kt and seas 10 to 14 ft. For the Small Craft Advisory,
  northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 
  to 13 ft expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm 
  and Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...For the Gale Warning, until 4 AM EDT Saturday. For the 
  Small Craft Advisory, from 4 AM to 4 PM EDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ552-555-572-575-270800-
/O.CON.KMLB.SC.Y.0030.000000T0000Z-230527T2000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1021 PM EDT Fri May 26 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 8 to 13 ft.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-60 nm,
  and Sebastian Inlet to Jupiter Inlet 0-60 nm.

* WHEN...Until 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
516 
WHUS72 KMLB 270805
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
405 AM EDT Sat May 27 2023

AMZ550-570-280200-
/O.EXP.KMLB.GL.W.0007.000000T0000Z-230527T0800Z/
/O.EXT.KMLB.SC.Y.0030.000000T0000Z-230528T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
405 AM EDT Sat May 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt
  through this morning, decreasing to 15 to 20 kt this afternoon.
  Seas 11 to 15 ft.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm 
  and Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ552-555-572-575-280200-
/O.EXT.KMLB.SC.Y.0030.000000T0000Z-230528T0200Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
405 AM EDT Sat May 27 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  8 to 13 ft.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 
  nm, Sebastian Inlet to Jupiter Inlet 0-20 nm, Volusia-Brevard 
  County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to 
  Jupiter Inlet 20-60 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at May 25, 11:08 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 25, 11:08 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1108 PM EDT Thu May 25 2023

...New UPDATE, MARINE, AVIATION...

.UPDATE...
Issued at 1107 PM EDT Thu May 25 2023

Mostly cleared out across east central Florida tonight after
another rainy afternoon and evening. Some debris showers persist
across Lake, western Orange, and northwestern Osceola counties for
another hour or two, then will finally clear out. Mainly dry
conditions inland after midnight, with 20-30 pct rain chances
across the coastal counties for showers and perhaps a thunderstorm
rolling onshore. Cloudy skies with overnight lows in the upper 60s
to around 70.

&&

.MARINE...
Issued at 1107 PM EDT Thu May 25 2023

Tonight...Boating conditions remain poor in the Volusia nearshore
waters for wind to around 20 kts early tonight, as well as the
Volusia and Brevard segments of the Gulf Stream for seas up to 6
ft. Small craft should exercise caution. A low pressure system
will begin develop off the E/NE FL coast, east of the central
Florida coastal Atlantic waters, along the residual frontal
boundary. The pressure gradient begins to tighten between the
developing low and a large surface high pressure over the eastern
CONUS, late in the period. At 10:00 PM, NOAA Buoy 41009 was
reporting seas around 5 ft and winds up to 18 kts, so bumped up
winds in the first half of the night, but winds are still expected
to become light and variable across the waters late tonight into
early Friday morning, so overall no significant change in the
forecast. Seas 4-5 ft outside the Gulf Stream, expect along the
coast south of the Cape where they'll be closer to 3 ft. Isolated
to scattered showers and thunderstorms.

&&

.AVIATION...
(00Z TAFS)
Issued at 1107 PM EDT Thu May 25 2023

Mainly VFR conditions tonight. Some MVFR CIG impacts possible,
mainly at KLEE-KDAB, but confidence not high enough for prevailing
or TEMPOs, so have stuck with SCT020 mention. Early start to
SHRA/TSRA once again at northern terminals, with VCSH starting
14-15Z and VCTS starting 17-18Z. Have TEMPOs for TSRA impacts at
inland terminals starting around 18Z, but could see some
adjustments to those in upcoming packages. SHRA/VCTS impacts
expected to continue through around 02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  79  65  78 /  30  80  50  20
MCO  70  81  67  80 /  40  90  30  20
MLB  70  84  68  83 /  50  80  50  30
VRB  68  85  67  86 /  60  90  50  30
LEE  69  81  64  80 /  60  80  30  20
SFB  69  81  65  80 /  30  90  40  30
ORL  70  83  67  83 /  40  90  30  20
FPR  69  84  68  83 /  60  90  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Friday to 11 AM EDT Saturday for
     AMZ550-570.

&&

Haley/Schaper/Fehling
Hazardous weather outlook, May 25, 9:20 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
920 PM EDT Thu May 25 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-261000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
920 PM EDT Thu May 25 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Isolated lightning storms will be possible across the Atlantic
waters through the night. Some of these storms may move onshore
and inland, mainly south of a line from Apollo Beach to Lake
Louisa, and producing occasional cloud to ground lightning
strikes, gusty winds, and torrential downpours.

.RIP CURRENT IMPACT...
A Moderate risk of life-threatening rip currents continues at all
central Florida Atlantic coast beaches.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms will be capable of producing wind gusts over 30
knots over the local Atlantic waters tonight.

.WIND AND SEA IMPACT...
Combined wind wave and swell will build seas up to 6 ft in the
Volusia and Brevard offshore waters. Northerly winds will peak
near 20 kts in the Volusia nearshore waters early tonight. Small
craft should exercise caution.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Abundant moisture will remain in place, leading to more
opportunities for heavy showers and lightning storms Friday. A
few storms will be capable of producing frequent cloud-to-ground
lightning strikes, gusty winds to 50 mph, and hail. There will
also be a continued chance for localized flooding where repeated
rounds of heavy rainfall occurs. Rain chances decrease this
holiday weekend.

Deteriorating boating and surf conditions will occur Friday into
Saturday as low pressure develops off the FLorida east coast and
lifts northward toward the Carolinas. Rough surf and minor beach
erosion will be possible Friday and Saturday especially along the
Volusia coast. A Moderate risk of dangerous rip currents is
expected to continue at all east central Florida Atlantic beaches
through the weekend. Boating conditions will become hazardous
especially in the Gulf Stream.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Haley/Kelly/Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:32 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia4 days
May 26, 3:32 AM EDTHigh Surf AdvisoryMLBBrevard, Volusia36 hr
May 26, 3:32 AM EDTWind AdvisoryMLBBrevard, Volusia19 hr
May 26, 3:07 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie113 min
May 26, 3:30 PM EDTSpecial Weather StatementMLBSaint Lucie45 min
May 26, 3:48 PM EDTCoastal Flood AdvisoryMLBVolusia13 hr
May 26, 4:11 PM EDTAreal Flood AdvisoryMLBSaint Lucie3 hr
May 26, 4:32 PM EDTSpecial Weather StatementMLBSaint Lucie28 min
May 26, 5:03 PM EDTSpecial Weather StatementMLBMartin27 min
May 26, 5:14 PM EDTSpecial Marine WarningMLB61 min
May 26, 5:27 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie93 min

Nearby

Gale Warnings in Florida, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.